Year 2018, Volume 2, Issue 3, Pages 35 - 39 2019-05-13

Is Dermal Melasma a Phototoxic Reaction?: A Case Report

Yavuz Kayaş [1] , Banu Yaman [2] , İlgen Ertam [3] , Taner Akalın [4] , İdil Ünal [5]

18 17

Pigmentation related to drugs consist %10-20 of cases with acquired hyperpigmentation. Melasma is a common acquired disorder characterized by symmetric, hyperpigmented patches with an irregular outline, occurring most commonly on the face. Melasma is rarely seen in males. High ultraviolet exposure and family history are the most common in ethiology  and some drugs may result melasma to be seen in males which is very rare. Phototoxic drug reaction should also be considered in differential diagnosis in male patients with hyperpigmentation on the sun exposed areas.

Melasma, Photosensitivity, Drug reactions
  • 1. M. W. Chang, “Disorders of Hyperpigmentation,” in Dermatology, Third., vol. one, J. V. Jean L. Bolognia, Joseph L. Jorizzo, Ed. Elsevier Saunders, 2012, pp. 1049–1074.
  • 2. S. K. Çakmak, N. Özcan, A. Kılıç, S. Koparal, F. Artüz, A. Çakmak, and K. Köse, “Etiopathogenetic factors, thyroid functions and thyroid autoimmunity in melasma patients,” Adv. Dermatology Allergol., vol. 5, pp. ;2015;327–330 .
  • 3. Y. H. Jang, J. H. Sim, H. Y. Kang, Y. C. Kim, and E. S. Lee, “The histopathological characteristics of male melasma: Comparison with female melasma and lentigo,” J. Am. Acad. Dermatol., vol. 66, no. 4, pp. 2012;642–649.
  • 4. S. Rashmi and S. Garg, “Melasma in Men,” in Melasma : A Monograph, First., R. Sarkar, Ed. Jaypee Brothers Medical Publishers, 2015, pp. 80–85.
  • 5. A. Drucker and C. Rosen, “Drug-induced photosensitivity : culprit durgs, management and preventin,” Drug Saf., vol. 34, no. 10, pp.2011; 821–837.
  • 6. O. Dereure, “Drug-induced skin pigmentation. Epidemiology, diagnosis and treatment.,” Am. J. Clin. Dermatol., vol. 2, no. 4, pp. 2001;253–262.
  • 7. Z. Kutlubay, A. Sevim, B. Engin, and Y. Tüzün, “Photodermatoses, including phototoxic and photoallergic reactions (internal and external).,” Clin. Dermatol., vol. 32, no. 1, pp. 2014;73–79.
  • 8. P. Lehmann, “Photodermatoses,” in Braun-Falco´s Dermatology, Third., Burgdorf W. Plewig G. Wolff H.H. Landthaler M., Ed. Springer New York, 2008;573–597.
  • 9. M. Herstowska, O. Komorowska, W. J. Cubała, K. Jakuszkowiak-Wojten, M. Gałuszko-Węgielnik, and J. Landowski, “Severe skin complications in patients treated with antidepressants: a literature review.,” Postȩpy dermatologii i Alergol., vol. 31, no. 2, pp. 2014;92–97.
  • 10. L. Pazzagli, R. Banfi, G. Borselli, and M. V Semmola, “Photosensitivity reaction to fluoxetine and alprazolam.,” Pharm. World Sci., vol. 20, no. 3, p. 136, Jun. 1998.
  • 11. E. Gaufberg and J. M. Ellison, “Photosensitivity reaction to fluoxetine.,” J. Clin. Psychiatry, vol. 56, no. 10, p. 486, Oct. 1995.
  • 12. I. Drug-induced, I. The, and M. Phototoxic, “Evidence-Based Guideline for the Classification and Management of Drug-Induced Phototoxicity,” Eur. Dermatology Forum Guidel. Photodermatoses, pp. 1–6.
Primary Language en
Subjects General and Internal Medicine
Published Date Aralık 2018
Journal Section Case Reports
Authors

Orcid: 0000-0002-0829-335X
Author: Yavuz Kayaş (Primary Author)
Institution: Malatya Eğitim Araştırma Hastanesi
Country: Turkey


Orcid: 0000-0002-2915-0788
Author: Banu Yaman
Institution: EGE TIP PR.
Country: Turkey


Orcid: 0000-0003-2341-3935
Author: İlgen Ertam
Institution: EGE TIP PR.
Country: Turkey


Orcid: 0000-0003-0785-0430
Author: Taner Akalın
Institution: EGE TIP PR.
Country: Turkey


Orcid: 0000-0002-1639-277X
Author: İdil Ünal
Institution: EGE TIP PR.
Country: Turkey


Bibtex @case report { dccr468290, journal = {DOD Clinical Case Reports}, issn = {}, address = {Dermatoonkoloji Derneği}, year = {2019}, volume = {2}, pages = {35 - 39}, doi = {}, title = {Is Dermal Melasma a Phototoxic Reaction?: A Case Report}, key = {cite}, author = {Kayaş, Yavuz and Yaman, Banu and Ertam, İlgen and Akalın, Taner and Ünal, İdil} }
APA Kayaş, Y , Yaman, B , Ertam, İ , Akalın, T , Ünal, İ . (2019). Is Dermal Melasma a Phototoxic Reaction?: A Case Report. DOD Clinical Case Reports, 2 (3), 35-39. Retrieved from http://dergipark.org.tr/dccr/issue/45122/468290
MLA Kayaş, Y , Yaman, B , Ertam, İ , Akalın, T , Ünal, İ . "Is Dermal Melasma a Phototoxic Reaction?: A Case Report". DOD Clinical Case Reports 2 (2019): 35-39 <http://dergipark.org.tr/dccr/issue/45122/468290>
Chicago Kayaş, Y , Yaman, B , Ertam, İ , Akalın, T , Ünal, İ . "Is Dermal Melasma a Phototoxic Reaction?: A Case Report". DOD Clinical Case Reports 2 (2019): 35-39
RIS TY - JOUR T1 - Is Dermal Melasma a Phototoxic Reaction?: A Case Report AU - Yavuz Kayaş , Banu Yaman , İlgen Ertam , Taner Akalın , İdil Ünal Y1 - 2019 PY - 2019 N1 - DO - T2 - DOD Clinical Case Reports JF - Journal JO - JOR SP - 35 EP - 39 VL - 2 IS - 3 SN - - M3 - UR - Y2 - 2019 ER -
EndNote %0 DOD Clinical Case Reports Is Dermal Melasma a Phototoxic Reaction?: A Case Report %A Yavuz Kayaş , Banu Yaman , İlgen Ertam , Taner Akalın , İdil Ünal %T Is Dermal Melasma a Phototoxic Reaction?: A Case Report %D 2019 %J DOD Clinical Case Reports %P - %V 2 %N 3 %R %U
ISNAD Kayaş, Yavuz , Yaman, Banu , Ertam, İlgen , Akalın, Taner , Ünal, İdil . "Is Dermal Melasma a Phototoxic Reaction?: A Case Report". DOD Clinical Case Reports 2 / 3 (May 2019): 35-39.